BOSTON, May 26, 2005 (LifeSiteNews.com) – It seems that the 40 year-long affair of doctors with the Pill is starting to sour. Doctors are starting to examine the long term effects of meddling with the delicate and complex biochemical systems that accompany the human reproductive system. The water systems around most urban centres are becoming polluted with artificial hormones from birth control pills and are being investigated as a cause of prostate cancer. Women are being warned that the use of the pill may lead to blood clots and other life-threatening side effects.
Now, a new medical study is showing that the hormonal birth control pill is likely to cause permanent decrease in sex-drive if used long enough.
A team of researchers are Boston University have found that the use of hormonal contraceptives increases the level of sex hormone binding globulin (SHBG) – a protein produced in the liver that lowers testosterone levels, thereby reducing sexual drive and that this increase was still found in women who had stopped taking the pill for a year.
The team’s research leader, Dr Claudia Panzer, an endocrinologist at the Boston University Medical Center, said the study indicated that the loss of libido might not be reversible. “It is important that when doctors advise women to take oral contraception that potential side-effects, including loss of sexual appetite and arousal, are pointed out. If, as our study suggests, the Pill can cause a long-term or permanent loss of libido, that is something women need to be made aware of.”
The researchers studied the use of the pill on 124 women at a sexual dysfunction clinic. Those who continued taking the Pill had four times the normal SHBG levels of women who had never taken it. Those women in the study who stopped taking the pill at the beginning of the study still had twice the normal level of SHBG after a year.
Related LifeSiteNews.com coverage:
Birth Control Pill May Cause Prostate Cancer and Bladder Disease in Mothers’ Children